Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS San Diego, CA

September 1, 2007San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 1, 2007, 1:18 PM PDT for San Bernardino County, California. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 1:18 PM PDT (20:18 UTC)
Expired
Sep 1, 2007, 5:15 PM PDT
In force
4 hr
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Sep 1, 2:02 PM PDTFLASH FLOODYucca Valley, CA.50 INCHES OF RAIN IN 15 MINUTES. ROADS IMPASSABLE AND WASHES FILLING.
Sep 1, 2:03 PM PDTFLASH FLOODForest Falls, CAFLASH FLOOD IN PROGRESS AT MT HOME JUST S OF FOREST FALLS.
Sep 1, 2:20 PM PDTFLASH FLOODWrightwood, CAFLASH FLOOD IN PROGRESS AT LONE PINE AND SHEEP CREEK WASH
Sep 1, 3:05 PM PDTFLASH FLOODYucca Valley, CAAT LEAST ONE AND THREE TENTHS OF RAINFALL FROM 145 PM THROUGH 305 PM. NORTH-SOUTH STREETS WITH ONE TO ONE AND A HALF FEET OF FLOOD WATER RUNNING DOWN THEM.
Sep 1, 3:45 PM PDTFLASH FLOODYucca Valley, CASTORM TOTAL OF 1.94 INCHES IN THE PAST THREE HOURS. WIDESPREAD FLOODING IN THE AREA.
Sep 1, 4:00 PM PDTFLASH FLOODYucca Valley, CAFLOOD WATER AND FILLED WITH DEBRIS CROSSING STATE ROUTE 62 IN SEVERAL PLACES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 012020
FFWSGX
CAC071-020015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...VICTORVILLE...HESPERIA...APPLE       
  VALLEY...ONYX PEAK...BIG BEAR

* UNTIL 515 PM PDT

* AT 112 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORO
  GRANDE...LUCERNE VALLEY...JOHNSON VALLEY AND CAJON SUMMIT.

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH 
THESE STORMS. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND 
KILL PEOPLE CAUGHT IN THEIR PATH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3456 11744 3473 11733 3470 11660 3431 11651
      3418 11647 3413 11662 3406 11663 3405 11698
      3420 11712 3431 11747
TIME...MOT...LOC 2018Z 180DEG 0KT 3430 11694

$$

ECC
2 follow-up statements
000 
WGUS76 KSGX 012139
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
234 PM PDT SAT SEP 1 2007

CAC071-020015-
SAN BERNARDINO CA-
234 PM PDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...

AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VICTORVILLE...ONYX PEAK...FOREST FALLS...AND WRIGHTWOOD.

FLASH FLOODING HAS BEEN REPORTED IN THE MOUNTAIN HOME AREA SOUTH OF 
FOREST FALLS...IN FOREST FALLS AS WELL AS IN THE WRIGHTWOOD AREA. 
RAINFALL IN EXCESS OF AN INCH IN AN HOUR HAS FALLEN IN THESE AREAS.  

BURN AREAS CAN ALSO EXPECT SIGNIFICANT DEBRIS FLOWS AND FLASH 
FLOODING. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3456 11744 3473 11733 3470 11660 3431 11651
      3418 11647 3413 11662 3406 11663 3405 11698
      3420 11712 3431 11747
TIME...MOT...LOC 2134Z 180DEG 0KT 3430 11694

$$

ECC
000 
WGUS76 KSGX 020025
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
525 PM PDT SAT SEP 1 2007

CAC071-020035-
SAN BERNARDINO CA-
525 PM PDT SAT SEP 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN SAN
BERNARDINO COUNTY...

LAT...LON 3456 11744 3473 11733 3470 11660 3431 11651
      3418 11647 3413 11662 3406 11663 3405 11698
      3420 11712 3431 11747
TIME...MOT...LOC 2139Z 180DEG 0KT 3430 11694

$$

ECC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 9:00 AM PDT, 4 hours 18 minutes earlier.

Area forecast discussion, Sep 1, 9:00 AM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SAT SEP 1 2007

.SYNOPSIS...
HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH
LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY
RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SO FAR THE MORNING IS QUIET UNDER MOSTLY CLEAR SKIES...BUT THE
ATMOSPHERE IS READY FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. THE
12Z NKX SOUNDING IS QUITE UNSTABLE...EVEN MORE SO THAN IT WAS
YESTERDAY...WHILE MOISTURE IS SLIGHTLY LESS. SOME TSTORMS ARE
EXPECTED THIS AFTERNOON AND EVE AT LEAST IN THE MTNS WITH MORE
ISOLATED STORMS IN THE DESERT. EASTERLY FLOW IS ENOUGH TO MOVE A FEW
OF THOSE TSTORMS INTO THE INLAND VALLEYS...AND THE MOVEMENT OF
TSTORMS WILL HELP TO DECREASE THE CHANCE OF FLASH FLOODING. THE
FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL TODAY
THROUGH THE HOLIDAY MON. THE HEAT LOOKS THE SAME TOO EXCEPT FOR
PERHAPS A FEW DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE
COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT
LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING
TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH
OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR
REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR
AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS
THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED
MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI NEXT
WEEK...BUT ENOUGH TO CLIP THE SOUTHEAST PART OF OUR REGION AND BRING
SHOWERS AND/OR TSTORMS.

&&

.AVIATION...
011430..TWO MAIN PROBLEMS FOR THE DAY CONTINUE TO BE THE AFTERNOON
THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND
DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS.

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE
MOUNTAINS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. BASES
SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES.
THUNDERSTORM ACTIVITY SHOULD END BY SUNSET BUT MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON.

THE COASTAL EDDY THAT WAS EXPECTED TO DEVELOP OVERNIGHT DID NOT
DEVELOP SO MAXIMUM TEMPERATURES AT KSAN AND KSNA COULD REACH AROUND
30 TO 32 DEGREES C AGAIN THIS AFTERNOON. EXPECT NEAR 43 DEGREES AT
KONT AND BETWEEN 45 TO 47 DEGREES AT KPSP.

THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS
NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH
SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR
INLAND AREAS...SEE LAXNPWSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1025 AM PDT SAT SEP 1 2007

CAZ042-020100-
ORANGE COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE
LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-020100-
SAN DIEGO COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-020100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS
EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF
FLASH FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-020100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX
FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ060>062-020100-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS
THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH
FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

ECC/MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:16 PM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego22 hr
Sep 1, 3:25 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego40 hr
Sep 1, 10:15 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego8 hr
Sep 1, 12:52 PM PDTFlash Flood WarningSGXRiverside, San Diego4 hr
Sep 1, 1:27 PM PDTSevere Thunderstorm WarningSGXSan Diego63 min
Sep 1, 2:45 PM PDTSevere Thunderstorm WarningSGXRiverside60 min
Sep 1, 3:07 PM PDTFlash Flood WarningSGXRiverside3 hr

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.